Alert archive / California / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 22, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 4, 2007, 5:40 PM PDT for San Bernardino County, California; Mohave County, Arizona. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2007, 5:40 PM PDT (00:40 UTC)
- Expired
- Sep 4, 2007, 6:06 PM PDT
- In force
- 26 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 0.7 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4610 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 050041 SVRVEF AZC015-CAC071-050115- /O.NEW.KVEF.SV.W.0022.070905T0040Z-070905T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 540 PM MST TUE SEP 4 2007 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN MOHAVE COUNTY IN NORTHWEST ARIZONA... EAST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA... * UNTIL 615 PM MST(615 PM PDT). * AT 530 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF NEEDLES...OR ABOUT 14 MILES WEST OF TOPOCK...AND WAS MOVING NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEEDLES AROUND 600 PM PDT... LAT...LON 3474 11487 3460 11458 3492 11429 3507 11452 $$ JJ
1 follow-up statement
000 WWUS55 KVEF 050106 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 604 PM PDT TUE SEP 4 2007 AZC015-CAC071-050114- /O.CAN.KVEF.SV.W.0022.000000T0000Z-070905T0115Z/ MOHAVE AZ-SAN BERNARDINO CA- 604 PM MST TUE SEP 4 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SAN BERNARDINO AND SOUTHWESTERN MOHAVE COUNTIES IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. LAT...LON 3474 11487 3460 11458 3492 11429 3507 11452 $$ JJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 3:12 PM PDT, 2 hours 28 minutes earlier.
Area forecast discussion, Sep 4, 3:12 PM PDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 312 PM PDT TUE SEP 4 2007 .SYNOPSIS...AN AREA OF LOW PRESSURE MOVING THROUGH THE PACIFIC NORTHWEST HAS BROUGHT DRIER AIR TO THE SOUTHERN GREAT BASIN...BUT THE DRY AIR WILL BE KEPT OUT OF MUCH OF THE MOJAVE DESERT BY THE APPROACH OF THE REMNANTS OF HURRICANE HENRIETTE. THE LOW WILL TRACK ACROSS THE NORTHERN GREAT BASIN TOMORROW...WITH COOLER TEMPERATURES EXPECTED AREAWIDE. MUCH OF THE MOISTURE FROM THE REMNANTS OF HENRIETTE WILL REMAIN EAST OF OUR AREA...BUT THE WESTERN EDGE OF THE STORM MAY BRING AN INCREASED CHANCE OF THUNDERSTORMS TO MOHAVE COUNTY AND THE COLORADO RIVER VALLEY THURSDAY. && .SHORT TERM...COMPLEX SCENARIO TODAY WITH TWO LOW PRESSURE AREAS IN PLAY AND A RIDGE IN BETWEEN. THE COLD CORE NORTHERN STREAM LOW WAS PASSING THROUGH SOUTHWEST OREGON AT THIS TYPING...AND SOUTHWEST WINDS AHEAD OF IT HAD FLUSHED THE LOW LEVEL MOISTURE OUT OF THE NORTHWEST THIRD OR SO OF OUR CWFA. STRONG SOUTHWEST WINDS WERE BLOWING THROUGH THE NEVADA TEST SITE AREA...BUT VERY FEW SENSORS OUTSIDE THE SITE WERE REACHING AS MUCH AS 40 MPH. THIS STORM WILL PUSH EAST TOMORROW...AND IS EXPECTED TO FLUSH THE MOISTURE OUT OF OUR NORTHEAST ZONES. MEANWHILE...FARTHER SOUTH...HURRICANE HENRIETTE MADE LANDFALL ON THE SOUTHERN TIP OF THE BAJA PENINSULA AROUND 130 PM PDT. THE STORM HAD ALREADY TRIGGERED A LOW LEVEL MOISTURE SURGE UP THE GULF OF CALIFORNIA...WITH THE KYUX VAD WIND PROFILE SHOWING SOUTH/SOUTHEAST WINDS UP TO 4000 FEET AND DEWPOINTS PUSHING 80F IN THE LOWEST ELEVATIONS OF FAR SOUTHEAST CALIFORNIA AND EXTREME SOUTHWEST ARIZONA. THE STORM IS FORECAST TO CROSS THE SOUTHERN GULF AND MAKE A SECOND LANDFALL OVER MAINLAND MEXICO TOMORROW AFTERNOON BEFORE WEAKENING RAPIDLY. THE REMNANT MOISTURE IS THE PROBLEM. THERE ARE MODEL DISAGREEMENTS ON HOW FAR WEST THE MOISTURE EVENTUALLY MAKES IT...AND WISH TO LEAN TOWARD THE EASTERN CLUSTER. REASONS ARE THREEFOLD...THE OFFICIAL NHC TRACK HAS BEEN TRENDING GENERALLY FARTHER EAST WITH TIME...SATELLITE LOOPS AND EXTRAPOLATION SUPPORT THIS AS THE STORM IS NOW MAKING THE TURN AND MOVING ALMOST DUE NORTH WITH BARELY ANY ADDITIONAL WESTWARD PROGRESS...AND THE NORTHERN STREAM STORM MAY BE DIGGING A BIT FARTHER SOUTH THAN FORECAST WHICH WOULD MAKE IT EASIER FOR HENRIETTE TO FEEL THE INFLUENCE OF THE WESTERLIES. ALL THAT BEING SAID...CHOSE TO TRIM BACK THE WESTWARD EXTENT OF POPS FOR TOMORROW THROUGH FRIDAY...BUT NEVER COMPLETELY DRY OUT MOHAVE COUNTY. OKAY...THAT COVERS THE TWO LOWS...NOW FOR THE RIDGE IN BETWEEN WHICH IS SLOWLY BEING PUSHED SOUTHEAST BY THE NORTHERN STREAM STORM. THE RIDGE AXIS IS OVER THE EXTREME SOUTHEAST PART OF OUR CWFA...AND ALL SHOWERS AND STORMS ARE NOW MOVING NORTHEAST. COVERAGE IS MUCH LESS THAN IN PREVIOUS DAYS. THIS TREND WAS EXPECTED...BUT NOT TO THIS EXTENT THIS QUICKLY. OVERALL TREND OF DRYING IN THE NORTHWEST WILL PERSIST...BUT MOISTURE IN THE SOUTHEAST WILL BE MUCH MORE STUBBORN AS DISCUSSED ABOVE. TEMPERATURES WILL COME DOWN SEVERAL DEGREES TOMORROW AND THURSDAY AS HEIGHTS AND THICKNESSES FALL IN RESPONSE TO THE NORTHERN STREAM STORM MOVING BY. .LONG TERM...THE MODEL FORECASTED UPPER PATTERN FOR THE WEEKEND AND INTO EARLY NEXT WEEK SUPPORTS A DRYING TREND AREA WIDE. REMNANT MOISTURE FROM HENRIETTE REMAINS TRAPPED UNDER HIGH PRESSURE CENTERED OVER NORTHERN MEXICO SATURDAY WITH THE WESTERN EXTENT OF THE MOISTURE PUSHING INTO MOHAVE CNTY WHERE A SLIGHT CHANCE OF THUNDER IS POSSIBLE. AFTER THAT...DRY CONDITIONS CALLED FOR IN THE ZONES SUNDAY THROUGH TUESDAY. PAINTED GHOST POPS IN THE GRIDS OVER THE SW CWA SUNDAY AND MONDAY TO ACCOUNT FOR POSSIBLE MODEL ERROR IN SCOURING OUT MOISTURE. TEMPERATURES THROUGH THE PERIOD ARE EXPECTED AT THIS TIME TO BE AT OR SLIGHTLY ABOVE NORMAL WITH RELATIVELY LIGHT WINDS. && .AVIATION...FOR MCCARRAN...SCT CLOUD COVER EXPECTED TO CONTINUE THROUGH THIS EVENING BEFORE CLEARING OVERNIGHT. SOUTHWEST WINDS BETWEEN 13 AND 23 KTS OVERNIGHT AS A WEATHER DISTURBANCE MOVES NORTH OF THE AREA. THUNDERSTORMS WILL BE LIMITED TO THE AREAS MAINLY EAST AND SOUTH OF THE LAS VEGAS VALLEY THROUGH THE REST OF THE AFTERNOON AND INTO THE EARLY EVENING. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...MOSTLY CLEAR SKIES OVER THE NORTHWESTERN 1/3RD OF THE CWA THROUGH EARLY EVENING WITH SCT TO BKN CLOUDS AND ISOLATED THUNDERSTORMS POSSIBLE ELSEWHERE. SOUTHWEST WINDS BETWEEN 15 AND 25 KTS WITH HIGHER GUSTS TO CONTINUE AS A WEATHER DISTURBANCE MOVES NORTH OF THE AREA OVERNIGHT. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && MORGAN/SALMEN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Sep 4, 5:50 AM PDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 550 AM PDT TUE SEP 4 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-050700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 550 AM PDT TUE SEP 4 2007 /550 AM MST TUE SEP 4 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR EAST OF LINE RUNNING FROM ELY TO PAHRUMP TO BARSTOW. SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON WITH GUSTS UP TO 35 MPH ACROSS PORTIONS OF INYO...ESMERALDA AND CENTRAL NYE COUNTY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SOUTHWEST WIND GUSTS UP TO 35 MPH WILL BE POSSIBLE ACROSS LINCOLN...CLARK AND MOHAVE COUNTY WEDNESDAY AS AN AREA OF LOW PRESSURE MOVES ACROSS THE NORTHERN GREAT BASIN. ISOLATED THUNDERSTORMS WILL BE CONFINED TO NORTHWEST ARIZONA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAZARDOUS WEATHER THAT MAY BE ENCOUNTERED TODAY AND THIS EVENING.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 5:00 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 45 min |
Nearby
Severe Thunderstorm Warnings in California, 2007Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.